61167members
322513posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Hyperpigmentation - any advice?

5 REPLIES 5
Member

Re: Hyperpigmentation - any advice?

Thanks both for your replies and support. It is reassuring that I have not been referred as a priority (which I would be if the dentist was really concerned). I am not a believer in the theory that if you get one cancer you are likely to get another, and this usually happens when someone carries a faulty gene such as CHEK2 or Li-Fraumeni syndrome, or is just plain bad luck. I come off Tamoxifen in September so I will see then if the pigmentation marks fade or disappear. Until then or when I see the maxillofacial consultant I will carry on keeping myself busy with books and sewing🙂 Sending hugs and best wishes to you both x

Member

Re: Hyperpigmentation - any advice?

Hi Oldspice - hugs from me too and really hope you are reassured it is a Tamoxifen side effect, one that goes when you stop the drugs. I’m afraid I don’t know anything about this so can’t comment. Your comment about just when you think it’s safe to go back into the water another shark appears is sooooo spot on! 

All the best to you

Evie xx

Community Champion

Re: Hyperpigmentation - any advice?

Hello Old spice, 

6 months seems a long time.  I realise this may be little comfort to you but if you are having to wait up to 6 months then would this be a non urgent referral and thus a sort of positive sign?  How long have they recommended that you continue with the Tamoxifen? 

Best wishes, 

Chick 🐣 x

Member

Re: Hyperpigmentation - any advice?

Thanks Chick. Hyperpigmentation is a side effect not many know about and I guess  many may not experience it. I found out first from a skin specialist when I went for a consultation for laser treatment (she is very reputable and does treatment in hospitals etc). I then had this confirmed by GP as despite using SPF 50 it was getting worse! GP has said that the marks may fade a bit when I come off Tamoxifen. The dentist also agrees this will happen to the spots on my lips if it is Tamoxifen which has caused them but I am not convinced as when I consult Dr Google the only thing that comes up is cancer (squamous cell carcinomas). Unfortunately the waiting time to see the maxillofacial clinic is 6 months so a lot of anxiety to cope with! I have also posted this in Ask The Nurses to see if I can shed a bit more light on Tamoxifen based hyperpigmentation but TBH I don't think I will get much assurance! As someone commented  on another post the words yes and no cease to exist once you join the cancer club ☹️

Community Champion

Re: Hyperpigmentation - any advice?

Hello Oldspice,

 

Sorry I don't know anything about red spots on lips or hormone treatment related hyperpigmentation.  I just wanted to say five years NED is a good place to be so well done to you for coping with it all as I know from previous posts you have had some challenging times.  And yes, I suppose they continue but good on your dentist for noticing and for referring you pronto to Max clinic.  Fingers crossed it is nothing and really hope you don't have to wait too long for an appointment.

Hope you let us know how it goes.

All the best,

Chick x

 

 

Member

Hyperpigmentation - any advice?

Hi everyone it's me again. Overjoyed at reaching my 5 years NED but just as you think it is safe to go in the water as they say then another shark appears! I had my routine dental exam yesterday and the dentist noticed I have 2 tiny (and I mean micro small) red spot on my lip and said he wanted to get them checked out so yet another referral to the maxillary clinic (had one 2 years ago for a nodule on my upper frenulum which was benign) and back on the bloody merry go round of waiting and anxiety. I have noticed that I have lots of hyperpigmentation on my face which has been confirmed by my GP is due to the Tamoxifen. Just wanted to know if any of you guys out there have a similar experience including any red dots like cherry angiomas or little burst blood vessels on the lip? Would reassure me no end as my dentist talked about possible squamous cell carcinomas from sun damage and while these are not as dangerous as melanoma I could do without any more disfiguring  surgery lsurgery especially on my face! 😵